Louisiana, 2012

Hail and Damaging Winds in Louisiana, July 4 to 5, 2012

July 4 to 5, 2012 · NWS JAN · 4 events in 2 counties and zones

Diurnal storms developed each afternoon during the period as a result of a warm and moist air mass in place across northeast Louisiana. The storms produced thunderstorm wind damage and hail, typical for this time of year across the Deep South.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$31,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Diurnal storms developed each afternoon during the period as a result of a warm and moist air mass in place across northeast Louisiana. The storms produced thunderstorm wind damage and hail, typical for this time of year across the Deep South.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 4, 2:34 PM CST, 3 hours 21 minutes earlier.

Area forecast discussion, Jul 4, 2:34 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CDT WED JUL 4 2012

.SHORT TERM...(TODAY THROUGH SATURDAY FRIDAY)

HOT WITH SLIGHT INCREASE IN SHOWER/TSTORM CHANCES EACH AFTERNOON
INTO SATURDAY. SOME LINGERING OVERNIGHT ACTIVITY COULD BE ALSO BE
POSSIBLE LATER IN THE WEEK.

SCATTERED PULSE SHOWERS AND THUNDERSTORMS ONGOING ACROSS MUCH OF THE
REGION AT THIS HOUR WITH EXPECTED CONTINUATION THROUGH EARLY EVENING.
SOME TSTORMS WILL PULSE TO STRONG TO SEVERE LIMITS BRIEFLY...CAPABLE
OF GUSTY WINDS...TORRENTIAL DOWNPOURS...AND FREQUENT LIGHTNING. THE
STRONG TO SEVERE STORM RISK WILL END FOLLOWING SUNSET AS ATMOSPHERE
STABILIZES.

ANOTHER ROUND OF SCATTERED PULSE SHOWERS AND TSTORMS SIMILAR TO
TODAY (SOME STRONG TO SEVERE) WILL BE ON TAP THURS AFTN GIVEN IN SITU
UNSTABLE AND MOIST AIRMASS IN PLACE AND POSSIBLY LINGERING FARTHER
INTO THE NIGHT WITH THE AID OF SUBTLE S/WV TROUGHS PIVOTING AROUND
THE H5 RIDGE IN THE NE FLOW. H5 RIDGE WILL SLOWLY RECENTER AND
FLATTEN FARTHER NW ACROSS THE CNTRL CONUS ALLOWING FOR GREATER E/SE
LOW-LVL FLOW BY EARLY FRIDAY. PWATS WILL CLIMB TOWARDS 1.8-2 INCHES
ACROSS MAJORITY OF REGION AS AN INVERTED H7-H5 S/WV TROUGH SWINGS
ACROSS THE NRN GULF COAST FRIDAY. NAM IS A BIT FASTER AND SEEMS TO BE
AN OUTLIER WITH THIS FEATURE WHILE GFS/EC AND ENSEMBLES ARE IN BETTER
AGREEMENT. CONVERGENT/DIVERGENT MASS FIELDS IN CONJUNCTION WITH
SUFFICIENT SBCAPE/VERTICAL TOTALS AND INCREASED DEEP LAYER SHEAR
SHOULD AID IN A MORE ORGANIZED BAND/INCREASED COVERAGE OF TSTORMS
FRIDAY...ESPECIALLY ACROSS SRN LOCATIONS. SOME OF THESE STORMS COULD
BE ON THE STRONG TO SEVERE SIDE IN ADDITION TO POSING A FLASH
FLOODING RISK AS CORFIDI VECTORS REMAIN LIGHT. SHOWERS/TSTORMS WILL
LINGER MORE INTO FRI NGT/SAT MRNG WITH A RESURGENCE IN ACTIVITY SAT
AFTN AS INVERTED S/WV TROUGH LINGERS ALONG LA COAST.

FOR FORECAST ELEMENTS...EXTENDED THUNDER WORDING THURS NIGHT INTO
PORTIONS OF FRIDAY MORNING WHILE BUMPING UP OVERNIGHT POPS SLIGHTLY.
GENERALLY ACCEPTED MAVMOS POPS THAT CAME IN HIGHER FOR FRIDAY AS
EXPECTING DECENT COVERAGE. HIGH TEMPERATURES LOOK TO BE LOWER FRIDAY
GIVEN GREATER CLOUD COVER AND RAIN EXPANSE. /ALLEN/

.LONG TERM...(FRIDAY THROUGH EARLY NEXT WEEK)

STILL LOOKING LIKE MAIN HOT RIDGE CENTER REPOSITIONED TO OUR NORTHWEST
LATE THIS WEEK AND INTO THE WEEKEND WITH DIRTY SOUTH TO SOUTHEAST
FLANK PUSHING A DISTURBANCE OR TWO ACROSS THE LOWER MS VALLEY. UPPER
90S TO NEAR 100 TEMPS MAY BE LIMITED TO ARKLAMISS DELTA LOCALES ON
FRIDAY WITH MAINLY MID 90S ELSEWHERE. THEREAFTER IT SEEMS LIKE LOW TO
MID 90S MAY BE MORE THE RULE FOR THE FORECAST AREA THROUGH THE REST
OF THE LONG TERM PERIOD SINCE RIDGING ALOFT SHOULD NOT BE SUCH A
PREDOMINANT FORCE.

LATEST CONSENSUS OF MODEL RUNS ARE IN A LITTLE CONTRAST TO RUNS 24
HOURS AGO WITH RESPECT TO THE FRIDAY-SATURDAY PERIOD. THOSE PREVIOUS
SOLUTIONS HAD ONE MAIN DISTURBANCE MOVING THROUGH THIS
PERIOD...PRODUCING SOME MODEST SHEAR OVER THE AREA FOR AT LEAST
FRIDAY INTO FRIDAY NIGHT. THIS SOMEWHAT SUGGESTED NOCTURNAL
CONVECTIVE SYSTEM POSSIBILITIES. BUT...POTENTIAL FOR WEAKER
DISTURBANCES (AND ASSOCIATED SHEAR) WITH LATEST RUNS LESSENS THE
POTENTIAL OF THIS AND POINTS TO MORE TRADITIONAL DIURNALLY DRIVEN
THUNDERSTORMS (WHICH PEAK IN THE LATE AFTERNOON AND EARLY EVENING).
BUT THESE AFTERNOON STORMS...ESPECIALLY ON FRIDAY...COULD STILL BE
QUITE POTENT OVER AT LEAST THE SOUTHEAST TWO-THIRDS OF THE ARKLAMISS
CONSIDERING PEAK SBCAPE SHOULD RANGE FROM 3000 TO 4000 J/KG AND
RELATIVELY HIGH MIXING HEIGHTS WILL INCREASE WIND POTENTIAL. SINCE
COVERAGE OF STORMS COULD BE PRETTY GOOD (BY RECENT STANDARDS) FRIDAY
AFTERNOON AND FRIDAY EVENING WE WILL MENTION THIS RISK FOR SOME
LOCALLY SEVERE CONVECTION IN THE HWO.

THE OPERATIONAL GFS ADVERTISES BEST THUNDERSTORM CHANCES SHIFTING
OFF TO OUR WEST ON SATURDAY AS PERTURBATIONS PASS BY...BUT OP EURO
AND GFS ENSEMBLE SUGGEST DECENT TSTORM CHANCES LASTING THROUGH
SATURDAY. AM INCLINED TO LEAN THE LATTER DIRECTION IN THE FORECAST
GIVEN MODEL CONSENSUS IDEA OF MORE THAN ONE DISTURBANCE ROTATING
THROUGH THE AREA IN THE FRI-SAT TIME FRAME. STORMS ON SATURDAY COULD
AGAIN BE A LITTLE POTENT GIVEN LAPSE RATE AND SURFACE HEAT
ARGUMENTS...BUT OVERALL RISK AND UNCERTAINTY PRECLUDE MENTION IN THE
HWO AT THIS POINT.

GENERAL MODEL CONSENSUS NOW GIVES DECENT CHANCE FOR A COLD FRONT TO
AT LEAST MAKE IT INTO THE ARKLAMISS AROUND TUESDAY OR WEDNESDAY OF
NEXT WEEK...AT WHICH POINT TEMPERATURES MAY FINALLY DROP DOWN TO
CLIMO AND RAIN CHANCES COULD ONCE AGAIN BE GOOD. OF COURSE THERE IS
SOME UNCERTAINTY IN THIS...BUT WEIGHT OF MODEL EVIDENCE SUGGESTS IT
WILL PROBABLY OCCUR. QUESTION THEREFORE IS WHAT WILL TRANSPIRE IN
THE SUNDAY AND MONDAY PERIOD? EUROPEAN MODEL HINTS AFTERNOON RAIN
CHANCES WILL REMAIN ELEVATED DUE TO LINGERING WEAKNESS ALOFT IN THE
VICINITY WHILE SUPPRESSIVE RIDGING ALOFT BRIEFLY RETURNS IN THE OP
GFS. GFS SOLUTION SEEMS MORE VALID FROM ENSEMBLE ARGUMENTS AND
GENERAL CONSISTENCY.

FOR SPECIFICS...GFS-BASED MEX POPS AND TEMPS NOT STRAYED FROM BY ANY
HUGE AMOUNTS IN THE EXTENDED. HOWEVER...I DID CUT TEMPS IN MANY
AREAS SOUTH OF HIGHWAY 82 FRIDAY AND SATURDAY CONSIDERING DECENT
COVERAGE OF AFTERNOON CONVECTION ANTICIPATED. POPS WERE GENERALLY
BOOSTED SOME IN THIS TIME FRAME (EXCEPT FOR DAMPENING CONVECTIVE
FEEDBACK INDUCED POP BULLSEYE OVER CENTRAL MS FRIDAY NIGHT). /BB/

&&

.AVIATION...MOSTLY VFR CONDITIONS WILL CONTINUE THIS AFTERNOON.
SCATTERED SHRA/TSRA HAVE DEVELOPED THIS AFTERNOON SOUTH OF
I-20...WITH ISOLATED TSRA NORTH OF I-20. WITH ANY STORM...IT COULD
BRING BRIEF MVFR/IFR VIS RESTRICTIONS. WIND GUSTS UP TO 45-50KTS.
AND SMALL HAIL ALSO POSSIBLE. ANY STORMS SHOULD DISSIPATE AFTER
SUNSET WITH VFR CONDITIONS ONCE AGAIN RESUMING FOR OVERNIGHT./28/

&&

.FIRE WEATHER...

WE WILL CONTINUE TO ISSUE A FIRE DANGER STATEMENT AS MANY LOCATIONS
AROUND THE ARKLAMISS ARE UNDER BURN BANS. MOST LOCATIONS ARE WELL
BELOW NORMAL IN RAINFALL FOR THE PAST MONTH AND NO SIGNIFICANT
WIDESPREAD RAINFALL IS EXPECTED IN THE NEAR TERM. HOT AND GENERALLY
DRY CONDITIONS WILL CONTINUE FOR THE NEXT COUPLE OF DAYS..ESPECIALLY
FOR NORTH MISSISSIPPI AND NE LOUISIANA. RAIN CHANCES AND SHOWER/TSTM
COVERAGE SHOULD BE ON THE INCREASE AS WE GO INTO FRIDAY AND THE
WEEKEND. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  97  73  94 /  18  31  32  41
MERIDIAN      70  97  71  94 /  24  31  36  35
VICKSBURG     71  96  72  94 /  15  30  23  42
HATTIESBURG   73  96  74  91 /  24  45  27  55
NATCHEZ       72  93  73  92 /  20  30  25  47
GREENVILLE    74  99  74  97 /  11  21  15  27
GREENWOOD     72  98  73  97 /  15  26  16  26

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

ALLEN/BB/28
Hazardous weather outlook, Jul 4, 1:38 PM CST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT WED JUL 4 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
238 PM CDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

A FEW STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP THURSDAY AFTERNOON
IN THE HOT AND UNSTABLE AIRMASS...AS TEMPERATURES REACH INTO THE
UPPER 90S. WIND GUSTS OF 50 TO 60 MPH AND SMALL HAIL WILL BE POSSIBLE
WITH THE STRONGEST STORMS. STORMS SHOULD DISSIPATE WITH SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

AT LEAST ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY
AFTERNOON INTO FRIDAY EVENING...ESPECIALLY SOUTHEAST OF A
GRENADA...TO BELZONI...TO WINNSBORO LINE...AS A WEAK DISTURBANCE
CROSSES OVER AN UNSTABLE AIR MASS ACROSS THE REGION. THE PRIMARY
RISK WILL BE DAMAGING WINDS OVER 60 MPH...ALTHOUGH HAIL UP TO
QUARTER SIZE WILL BE A POSSIBILITY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS THURSDAY AND FRIDAY AFTERNOONS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

28

In the hours before

Special weather statement, Jul 4, 4:29 PM CST, 1 hour 26 minutes before
MSZ058-042300-
CLARKE MS-
529 PM CDT WED JUL 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT WED JUL 4 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MIDDLETON AT 530 PM CDT. THE
STORM WAS NEARLY STATIONARY.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3201 8876 3220 8878 3222 8851 3206 8851
TIME...MOT...LOC 2230Z 083DEG 2KT 3213 8863

MRM
Special weather statement, Jul 4, 4:32 PM CST, 1 hour 23 minutes before
LAZ015-016-023-025-MSZ042>053-056>058-042300-
WARREN MS-SMITH MS-SCOTT MS-RANKIN MS-NEWTON MS-NESHOBA MS-MADISON MS-
LEAKE MS-LAUDERDALE MS-KEMPER MS-JASPER MS-HINDS MS-CLARKE MS-
CLAIBORNE MS-YAZOO MS-TENSAS LA-RICHLAND LA-FRANKLIN LA-MADISON LA-
532 PM CDT WED JUL 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT WED JUL 4 2012

...ISOLATED STRONG WIND GUSTS POSSIBLE THROUGH SUNSET ACROSS THE
   INTERSTATE 20 CORRIDOR...

ISOLATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS ARE POSSIBLE ACROSS THE INTERSTATE 20 CORRIDOR THROUGH SUNSET.
ANY SHOWER OR STORM THAT DEVELOPS SHOULD DRIFT WEST AT 10 MPH AS IT
PRODUCES THESE BRIEF WIND GUSTS.

A HEAVY DOWNPOUR ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
LIKELY WITH ANY STORM. LOOK FOR DARKENING CLOUD BASES AND IF YOU
HEAR THUNDER ROAR...GO INDOORS AND LET THE STORMS PASS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME SOUTH CENTRAL YAZOO...EXTREME NORTHEASTERN
CLAIBORNE...NORTHERN CLARKE...HINDS...NORTHERN JASPER...SOUTHERN
KEMPER...LAUDERDALE...SOUTHERN LEAKE...SOUTHERN MADISON...SOUTHERN
NESHOBA...NEWTON...RANKIN...SCOTT...NORTHERN SMITH AND WARREN
COUNTIES...AND MADISON...NORTHERN FRANKLIN...SOUTHERN RICHLAND AND
NORTHEASTERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3212 8847 3217 9194 3250 9188 3251 9096
      3243 9096 3245 9086 3252 9086 3282 8838
TIME...MOT...LOC 2229Z 105DEG 7KT 3227 9063

40
Special weather statement, Jul 4, 5:05 PM CST, 50 minutes before
MSZ050-042335-
SCOTT MS-
605 PM CDT WED JUL 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
605 PM CDT WED JUL 4 2012

TWO STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED BETWEEN WALNUT GROVE AND FOREST
AT 604 PM CDT...MOVING SOUTHWEST AT 5 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL SCOTT COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3230 8956 3258 8961 3257 8942 3232 8941
TIME...MOT...LOC 2304Z 058DEG 4KT 3239 8949

MRM
Local storm report, Jul 4, 5:15 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     2 S HAZLEHURST          31.84N 90.39W
07/04/2012                   COPIAH             MS   NEWSPAPER

            A COUPLE OF TREES DOWN ACROSS HIGHWAY 51 JUST SOUTH OF
            HAZLEHURST ALONG WITH LOTS OF BRANCHES.

0305 PM     TSTM WND DMG     3 S ELLISVILLE          31.56N 89.21W
07/04/2012                   JONES              MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWNN JUST SOUTH OF ELLISVILLE

0415 PM     TSTM WND DMG     2 WNW PURVIS            31.15N 89.44W
07/04/2012                   LAMAR              MS   EMERGENCY MNGR

            A HOUSE ON PURVIS-PLOH ROAD LOST ITS ROOF.

0415 PM     TSTM WND DMG     MONTICELLO              31.55N 90.11W
07/04/2012                   LAWRENCE           MS   PUBLIC

            TREES DOWN IN MONTICELLO.

0420 PM     TSTM WND DMG     2 NW PURVIS             31.16N 89.43W
07/04/2012                   LAMAR              MS   EMERGENCY MNGR

            TREE DOWN JUST NORTHWEST OF PURVIS.

0420 PM     HAIL             2 NW PURVIS             31.16N 89.43W
07/04/2012  E1.75 INCH       LAMAR              MS   EMERGENCY MNGR

            WINDSHIELD BUSTED BY HAIL. SIZE ESTIMATED TO BE AT LEAST
            GOLFBALL SIZE.

0431 PM     TSTM WND DMG     1 ESE PURVIS            31.14N 89.39W
07/04/2012                   LAMAR              MS   EMERGENCY MNGR

            LINE OF TREES DOWN ALONG PURVIS-BROOKLYN ROAD. 2 FIRE
            CREWS AT SCENE CLEARING DEBRIS.

&&

JCULIN
Special weather statement, Jul 4, 5:32 PM CST, 23 minutes before
MSZ037-050000-
ATTALA MS-
632 PM CDT WED JUL 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
632 PM CDT WED JUL 4 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF HESTERVILLE AT 632 PM
CDT...MOVING SOUTHWEST AT 5 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL ATTALA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3298 8956 3312 8975 3326 8965 3326 8957
      3313 8942
TIME...MOT...LOC 2332Z 046DEG 3KT 3314 8958

MRM
Special weather statement, Jul 4, 5:34 PM CST, 21 minutes before
LAZ008-009-015-016-050005-
RICHLAND LA-EAST CARROLL LA-MADISON LA-WEST CARROLL LA-
634 PM CDT WED JUL 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
634 PM CDT WED JUL 4 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MONTICELLO AT 634 PM CDT...MOVING
SOUTHWEST AT 5 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTH CENTRAL WEST CARROLL...NORTHWESTERN MADISON...
SOUTHWESTERN EAST CARROLL AND EXTREME NORTHEASTERN RICHLAND PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3245 9131 3254 9151 3265 9143 3256 9126
TIME...MOT...LOC 2334Z 027DEG 3KT 3256 9138

MRM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
July 4, 5:55 PM CST
Where
Franklin County, 0.91 mi SE of Winnsboro
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
32.160, -91.720

Trees were blown down around the city. A church Marquee was blown over as well.

Thunderstorm Wind, Madison

When
July 5, 4:30 PM CST
Where
Madison County, 1.5 mi SSW of Quebec
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
32.410, -91.310

Trees were blown down near Tallulah.

Hail, Franklin

When
July 5, 5:50 PM CST
Where
Franklin County, 0.69 mi S of Winnsboro Muni Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.140, -91.700

Thunderstorm Wind, Franklin

When
July 5, 6:15 PM CST
Where
Franklin County, 0.91 mi SW of Winnsboro
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Law Enforcement
Coordinates
32.160, -91.740

Several trees were blown down in and just west of Winnsboro. A couple trees had to be removed from roadways. Dime to nickel size hail fell at the courthouse.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2012Every state in 2012This day in weather historyWarnings in Louisiana, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391575, 391676, 391680, 391681.